# SDR AWKA2024101501

- Difficulty date: October 12, 2024
- Submitted: October 15, 2024
- Operation: Air carrier
- Aircraft: N221XJ
- Make and model: Cndair CL6002B19
- Aircraft serial: 7186
- Aircraft time: 21,540 hours, 17,722 cycles
- System (JASC): 2530 · Buffet/Galleys
- Part: Oven
- Part number: 500044401R
- Part serial: 01128203
- Condition: Dirty
- Location: Zone 900
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

WHILE IN CRUISE FLIGHT, THE CABIN AND FLIGHT CREW SAW AND SMELLED SMOKE COMING FROM THE GALLEY, NUMBER ONE OVEN. THE ASSOCIATED CIRCUIT BREAKER WAS PULLED AND THE SMOKE BEGAN TO DISAPPEAR. SINCE THERE WAS NO LONGER ANY SMOKE IN THE AIRCRAFT, THE CREW DECIDED TO CONTINUE ON THE INTENDED DESTINATION.  NOTE: THIS IS A REPEAT ISSUE FROM OCTOBER 8, 2024. THE ORIGINAL NUMBER ONE OVEN WAS SUSPECTED TO BE PRODUCING THE SMOKE. THE OVEN WAS DEACTIVATED AND PLACED ON DEFERRAL. THE OVEN WAS SUBSEQUENTLY REPLACED ON OCTOBER 12, 2024 AND ON THE NEXT FLIGHT, THIS SMOKE EVENT RETURNED. WHILE TECHNICIANS TROUBLESHOT THE OVEN ON THE RECENT EVENT, THE OVEN WAS RE-ACTIVATED AND OPERATED ON A HIGH SETTING FOR SEVERAL MINUTES. TECHNICIANS NOTED THE SMELL WAS OF A FOOD NATURE AND NOT ELECTRICAL. TECHNICIANS ALSO NOTED THE ORIGINAL OVEN RACKS AND SHELVING WAS USED IN THE REPLACEMENT OVEN. THESE ITEMS WERE MODERATELY SOILED WITH FOOD RESIDUE AND DRIPPINGS. TECHNICIANS BELIEVE THE SOURCE OF SMOKE AND SMELL WAS THE RESULT OF THE RESIDUE BURNING OFF DURING THE OPERATION OF THE OVEN. THE RACKS AND SHELVES HAVE BEEN THOROUGHLY CLEANED AND THE AIRCRAFT REMAINS IN MAINTENANCE FOR OTHER MAINTENANCE TASKS. A SUPPLEMENTAL SDR WILL BE SUBMITTED IF NECESSARY.
